Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Withdrawal symptoms or the flu?  (Read 145 times)

0 Members and 1 Guest are viewing this topic.

Offline Tiredofbeingsickandtired

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Withdrawal symptoms or the flu?
« on: January 29, 2014, 07:05:03 PM »
I started 10mg of cipralex 2 weeks ago. 4 days in I started getting really sick/heightened anxiety so the doctor put me down to 2.5 up until 2 days ago when I started having suicidal thoughts (I'm anxious, not suicidal) so I stopped taking it.  Since then I developed a bit of a cold, but today I woke up anxious all day to which point Ativan wasn't even helping, and now I've got a pounding headache, am nauseous/dizzy and have fever and chills. Was just wondering if any of you think this is withdrawal from only being on Cipralex for 2 weeks at a low dose, or if you think its the flu??
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Withdrawal symptoms or the flu?
« Reply #1 on: January 29, 2014, 07:41:10 PM »
Was just wondering if any of you think this is withdrawal from only being on Cipralex for 2 weeks at a low dose, or if you think its the flu??

No, it isn't withdrawal. Whether it's the flu I can't judge.

It is not unusual for anxiety to increase when first taking antidepressants, or when increasing their dose. It is something which needs to be worked through. Small doses of one of the benzodiazepines will help, or alternatively hydroxyzine if your doctor is a benzophobe. Also 10mg Cipralex (escitalopram) was too high a starting dose, 5mg for the first 7-10 days would probably have made it easier. You should also let your doctor know about the suicidal thoughts.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Tiredofbeingsickandtired

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Withdrawal symptoms or the flu?
« Reply #2 on: January 29, 2014, 08:10:58 PM »
I'm on Ativan, have been taking it daily for 5 weeks now.  Usually I only have to take .5mg at a time and that works great. However today I took .5mg which did nothing, so I took another quarter which also did nothing. Total of 1mg so far today and nothing.  Severe depersonalization and anxiety through the roof. Not a fun day!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Withdrawal symptoms or the flu?
« Reply #3 on: January 29, 2014, 09:52:47 PM »
Severe depersonalization and anxiety through the roof. Not a fun day!

Sorry to hear that. Seems the whole situation of stopping the Cipralex, the thoughts and the effects of the illness have really gotten to you. If it continues you should contact your doctor.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1341 Views
Last post January 18, 2009, 07:15:53 PM
by hanso1
1 Replies
173 Views
Last post May 27, 2013, 07:32:25 AM
by mollyfin
7 Replies
205 Views
Last post April 24, 2014, 01:29:50 PM
by MobileChucko
12 Replies
200 Views
Last post June 11, 2014, 08:41:04 AM
by mollyfin
3 Replies
103 Views
Last post July 28, 2014, 02:36:43 PM
by stevo1111